Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Allergic reaction to poison ivy, UTI, painful urination, smelly. Possible causes ?

I recently went hiking with my boyfriend and we developed an allergic reaction to poison ivy after a few days. After having intercourse I began developing symptoms of a urinary tract infection - painful urination , frequently needing to urinate, odorous urine - the same feelings I associate with having a UTI having had one before. I wanted to know if it is possible that I developed a UTI from intercourse while we were both reacting heavily to the poison ivy.
Asked On : Sat, 24 Nov 2012
Answers:  1 Views:  235
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello. I'm sorry you're having problems. While a severe reaction to poison ivy could conceivably alter your immune response and make you more susceptible to an infection, it isn't necessary to attribute your UTI to the poison ivy dermatitis. Women frequently get UTIs following intercourse -- doctors call this "honeymoon cystitis" -- whether or not they have concurrent medical problems. Honeymoon cystitis is more likely to occur when women don't empty their bladders immediately after sex, if they have a new sexual partner or if their vaginal area is already irritated for some reason. (You didn't mention if your genital area was involved by the poison ivy, but this could be a contributor.)
In any event, you should see a physician about your urinary symptoms. A short course of antibiotics should address this situation if it's a "run-of-the-mill" UTI. If not treated promptly, a UTI can get progressively worse and lead to serious complications.
I hope that helps, and I hope you and your boyfriend feel better soon!
Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor